Tornado, Kimball
- When
- May 1, 11:54 AM MST to 12:00 PM MST
- Where
- Kimball County, 10 mi N of Kimball
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 25 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.383, -103.667
Brief tornado in open country
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 1, 2:18 AM MST, 9 hours 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 318 AM MDT THU MAY 1 2003 SHORT TERM...AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE SLOWLY EASTWARD OVER NORTHERN PORTIONS OF THE CYS FORECAST AREA TODAY BEFORE WEAKENING INTO AN OPEN WAVE OVR THE DAKOTAS AND MN TODAY. SURFACE LOW PRESSURE TO THE NORTHEAST WILL KEEP DECENT LOW LEVEL MOISTURE OVER EAST CENTRAL WY AND THE WESTERN NEB PANHANDLE WITH A WEAK UPSLOPE COMPONENT OF THE SURFACE WIND. ATMOSPHERE PROGGED TO DESTABILIZE BY THIS AFTERNOON AND SCATTERED POPS FOR SHOWERS AND THUNDERSTORMS LOOK GOOD OVER MOST OF FORECAST AREA. WILL GO WITH LIKELY POPS OVER NORTHEASTERN PORTIONS OF FORECAST AREA WITH PROXIMITY TO BETTER MOISTURE AND LIFT. TEMPERATURES TODAY WILL REMAIN ON THE COOL SIDE AND SHOULD BE PRIMARILY IN THE 50S IN LOWER ELEVATIONS. SOME EVENING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE PRIMARILY EAST OF THE MOUNTAINS WITH TEMPS OVERNIGHT COOLING TO MAINLY THE 30S IN LOWER ELEVATIONS. LONG TERM...WEAK UPPER RIDGING BUILDS INTO CWA ON FRI WITH FLOW ALOFT BECOMING WSW. MODELS HAVE SEVERAL HARD TO TIME SHORTWAVE TROUGHS ROTATING OUT AHEAD OF UPPER LOW OFF CENTRAL CA COAST. WITH WARMER TEMPS...SOME INSTABILITY RETURNS IN THE AFTERNOON AND WILL CONTINUE IDEA OF SCATTERED SHOWERS/TSTMS THROUGH FRI EVENING. SPC HAS EASTERN CWA IN SLIGHT RISK...THIS MAY BE OVERDONE GIVEN CAPE PROGS AND LACK OF STRONG INSTABILITY. REMAINS OF UPPER LOW MOVE INTO SWRN U.S. LATER SAT AND INTO CENTRAL AND SOUTHERN RCKYS SAT NIGHT WITH UPPER LOW REDEVELOPING OVER SW NEBRASKA ON SUNDAY. SCATTERED SHOWERS/TSTMS LOOK REASONABLE FOR SAT AFTERNOON/NIGHT. AVN QPF PROG FOR SAT AFTERNOON LOOKS STRANGE HAVING MUCH OF CWA DRY BEFORE PRECIP MOVES IN SAT NIGHT. SHOWERS BECOME MORE LIKELY ON SUNDAY ON BACK SIDE OF NEBRASKA UPPER LOW WITH SOME TSTMS OVER THE SOUTHERN CWA AS WELL. COOLER TEMPS AND STIFF NW WINDS WILL SPREAD INTO CWA SUNDAY NIGHT WITH SNOW LINE LOWERING TO ABOUT 5500 FEET. WINDY AND COOLER WX FOR MON WITH LINGERING RAIN/SNOW SHOWERS BEFORE THINGS DRY OUT A BIT MORE THAN EXPECTED MON NIGHT...AND ACROSS NEBRASKA PNHNDL INTO TUE. WARMER TEMPS RETURN ON WED ALONG WITH SOME AFTERNOON TSTMS. .CYS... WY...NONE. NE...NONE.
NEZ001>003-019>021-054-055-WYZ059>070-021200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1055 AM MDT THU MAY 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. THE MOST NUMEROUS THUNDERSTORM ACTIVITY WILL BE SOUTH OF A LINE FROM WHEATLAND TO TORRINGTON TO ALLIANCE. A FEW OF THE STORMS COULD BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS. THE THUNDERSTORMS WILL DIMINISH EARLY THIS EVENING...WITH PARTIAL CLEARING OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. TEMPERATURES WILL BE WARMER FRIDAY AND SATURDAY...BUT THERE WILL BE ENOUGH MOISTURE AND INSTABILITY FOR SCATTERED SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. SHOWERS WILL BECOME LIKELY ON SUNDAY AS ANOTHER COOL LOW PRESSURE SYSTEM MOVES THROUGH THE ROCKIES. SCATTERED SHOWERS AND STIFF NORTHWEST WINDS WILL PREVAIL MONDAY INTO TUESDAY. TEMPERATURES WILL BE COOL ENOUGH THAT SNOW SHOWERS WILL FALL IN THE MOUNTAINS THOUGH NO SIGNIFICANT ACCUMULATIONS ARE EXPECTED. THERE WILL BE ANOTHER CHANCE OF AFTERNOON THUNDERSTORMS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING. JK WCJIN-WYSE-WYNE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1246 PM MDT THU MAY 01 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1147 AM 12 SW HARRISBURG NE 1.75 IN HAIL
05/01/03 BANNER
1144 AM 3 N ALBIN WY FUNNEL CLOUD
05/01/03 LARAMIE FUNNEL CAME BUT DID NOT
TOUCH GROUND
JCHThe Cheyenne radar (KCYS), 99 km away, was scanning. The volume nearest the first event began at 18:55 UTC.
1 tornado. Local standard time, as filed.
Brief tornado in open country
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyThe tornado archive for Nebraska, 2003Warnings in Nebraska, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361365.